Jump to content

Debbi: Intro & horrible sertraline withdrawal


Debbi

Recommended Posts

Hi there, first time post :) I came across this site searching about side effect withdrawal systems.

 

As of 11 days ago, I was taking 50 mg of sertraline. At my Dr.'s appointment he said I could just stop taking the 50 mg (I have been coming off that medicine for approx 6 months or so...I was originally on 150 mg).

At each dose decrease (150, 125, 100, 75, 50) I would have a few days to a week of uncomfortable withdrawal side effects. Since just stopping the 50 mg, I am beyond uncomfortable. My headaches are bad and I feel horrible! (just to name a few things). Things were so bad yesterday, that I caved and took 50 mg of sertraline. My headache improved slightly and I felt less irritable. Only thing is, I started some sertraline side effects yesterday (nausea, crazy dreams). left a message at my Dr.'s office to see if he would call in a prescription for 25 mg.

 

Has anyone here had to restart (after already stopping) a lower dose of their meds due to withdrawal side effects?

 

Thanks!

Link to comment
  • ChessieCat changed the title to Debbi: Intro & horrible sertraline withdrawal
  • Moderator Emeritus

Hi Debbi and welcome to SA,

 

45 minutes ago, Debbi said:

Has anyone here had to restart (after already stopping) a lower dose of their meds due to withdrawal side effects?

 

Yes!!!  I tried to reduce my Pristiq from 100mg to 50mg and suffered extreme cog fog for 3 weeks, which is when I researched withdrawal and found SA.  It's really good that you have found SA.  There is a wealth of excellent information on this site and the community is very supportive.  Once you've got your own withdrawal situation sorted out it can be helpful to visit other members in their Intro to see how they are doing and maybe support and encourage them.  If you click the drug tag (top left) it will list the other members who have the same tag.

 

We ask all members to create a drug signature so that we can see your history at a glance whenever you post:

 

 A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

I'll give you some links to check out.  This is your own Introduction topic where you can ask questions and journal your progress.

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

About reinstating and stabilizing to reduce withdrawal symptoms
 

Healing isn't linear.  It's a good idea to keep notes on paper so you can see any improvements which you may not notice:

 

Windows and Waves Pattern of Stabilization

 

This topic explains how to get your dose for tapering:

 

Tips for tapering off Zoloft (sertraline)

 

These topics have some helpful suggestions on talking to medical professionals:

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy